Discussions that mention sudafed

High & Low Blood Pressure board


I started taking Diovan 80 mg a few weeks ago. My bp has actually been creeping up a little. It if it creeping up on 80 mg, will it do the same on 160, or will 160 perhaps do the trick? My mom's bp is very love on Diovan 80 + lasix, but I want to keep it to one drug if I can. I've taken maxide, cardizem, toprol, and others and had side effects and minimal reduction in bp. At least the diovan has no side effects so far. Zuzu, I think you said going to 160 might do the trick? Going back to doctor next Tuesday.

Meanwhile, I went to orthodontist Monday and have had pain all week AND a cold, had to break down and take pain meds and even a Sudafed, and that is probably not helping my bp. Also took cataflam last week for menstrual pain.
I know that sudafed and NSAIDS are a no no for bp, but my gyn and gp have both told me that occasionally taking them won't hurt too much. Sometimes you just gotta function, and last week there was no way to do so sans pain and cold meds.

Is it safe to break the Diovan in half to titrate up?

I've taken Maxide in the past, and I really hate being beholden to a diuretic. Thought, I do notice that the Diovan seems to make me urinate somewhat more often than when I take no drugs, it does not make me have fluid retention. Once I weaned off the Maxide (or trmterene/hctz), I stopped having water retention. Also, I am very afraid of hctz because my mom is very allergic to sulfa drugs, I have had a mild reaction in the past, and there is much more awareness these days of bad sin reactions like Johnson Stevens syndrome, which are most prevalent with sulfa drugs.

Hope that all makes sense.
Evelyn,
You can break one in half to titrate DOWN, but you won't get much out of 40 mg. (unless you mean to take 1 1/2 to get 120 mg...that would be perfectly ok.)

Next topic: Sulfonamides...Lasix is every bit as similar as thiazide to the sulfonamides so if your mom is happy with the lasix, there's no reason to assume you'll have trouble with either.

You sound like you might be a SALT SENSITIVE "V" type hypertensive. We don't get lot's of help from ARB's but DO get good results with diuretics...with or without the ARB's.

Why not try your mom's dosage and see what you get.

Of course, if you;re worried about sensitivity be on the lookout for the warnings like hives, swelling lips, tongue, tight throat, or rashes that might indicate an allergic reaction. I think the chances are quite slight!

Right, if you gotta have a decongestant to breathe, well then, so be it...some days BEG for a pseudoephedrine (a LOT cheaper than SUDAFED:D:D)